Texas, 2023Drought in Texas, November 1 to 30, 2023
November 1 to 30, 2023 · NWS FWD · 6 events in 6 counties and zones
Severe to extreme drought conditions affected portions of North and Central Texas throughout the month of November, but some improvement was seen late in the month after beneficial rainfall was received.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme drought conditions affected portions of North and Central Texas throughout the month of November, but some improvement was seen late in the month after beneficial rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:51 PM CST, 9 minutes earlier.
Area forecast discussion, Oct 31, 11:51 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1251 AM CDT Wed Nov 1 2023
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Mid Week/
A Freeze Warning remains in effect through 9 am this first
morning of November, as northerly winds around 10 mph becoming
light northeast or calm by sunrise. As the broad surface ridge
slides southeast through the area, light east/northeast winds will
become south-southeast 5 to 10 mph this afternoon. Dry northwest
flow aloft will provide yet another sunny day with highs in the
50s after frosty early morning in the mid 20s to lower 30s.
Warmest temperatures will be across western North Texas and
Central Texas where highs warm up into the mid and upper 50s. Just
another beautiful, sunny Fall day to begin November.
An approaching nebulous shortwave arrives late tonight to dampen
flow aloft into a more zonal configuration. Outside of some of
passing cirrus, lower levels will remain extremely dry with
southerly winds 5 to 10 mph. The slight increase in dew point
temperatures overnight and the south winds will hold temperatures
up into the lower to mid 30s, though a few East Texas areas could
still fall into the upper 20s.
Another shortwave disturbance aloft will help to deepen low
pressure off the New Mexico/Colorado Lee and increase southerly
winds to between 10 to 15 mph. Highs will warm into the mid 50s
east to the lower 60s west with just scattered high clouds passing
overhead.
05/Marty
&&
.LONG TERM... /Issued 259 PM CDT Tue Oct 31 2023/
/Wednesday Night Through Mid-Week/
After another cold start to the day on Thursday with morning lows
once again close to freezing, high pressure begins to move off to
the east with southerly winds and a gradual warming trend ensuing.
Near seasonable temperatures on Friday will give way to
temperatures 10-15 degrees above normal by the end of the weekend.
A weak shortwave push across the region late in the weekend with
an increase in high clouds but that is about it as the
atmospheric column remains quite dry. The only exception may be
over the far eastern and northeastern counties where a few
sprinkles are possible.
Otherwise, the next front looks to push through the area on
Tuesday with little fanfare. Temperatures will cool a bit behind
the front but still look to be 5-10 degrees above normal.
WILEY
&&
.AVIATION... /NEW/
/06z TAF/
VFR/SKC with a surface high sliding ESE across the region later
after 12z. N winds 8-10 kts will become NE around 5 kts after 12z
before becoming light SE by 18z and beyond.
Flow rates at DFW should be good with S expected after 15z.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 33 55 35 62 44 / 0 0 0 0 0
Waco 31 54 31 62 42 / 0 0 0 0 0
Paris 28 51 30 59 37 / 0 0 0 0 0
Denton 27 53 31 60 40 / 0 0 0 0 0
McKinney 28 52 31 59 39 / 0 0 0 0 0
Dallas 34 54 35 61 43 / 0 0 0 0 0
Terrell 29 51 30 57 39 / 0 0 0 0 0
Corsicana 32 55 33 61 44 / 0 0 0 0 0
Temple 32 55 31 62 42 / 0 0 0 0 0
Mineral Wells 29 56 31 63 42 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT Wednesday for TXZ107-118>123-
130>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Oct 31, 5:33 PM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
633 PM CDT Tue Oct 31 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
633 PM CDT Tue Oct 31 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
An early season freeze will occur tonight across all of North and
Central Texas. For many locations, this will be the first freeze of
the season. The freezing temperatures and accompanying frost will
damage sensitive crops and vegetation.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Freezing temperatures and frost will come to an end by mid-morning
Wednesday.
Although not the first of the season, another freeze will occur
across East Texas Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Lampasas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe to extreme drought conditions impacted the county but showed some improvement late in the month.
Drought, Coryell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe to extreme drought conditions impacted the county through the end of the month.
Drought, Bell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe to extreme drought conditions impacted the county through the end of the month.
Drought, Milam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions impacted the county but showed some improvement late in the month.
Drought, Montague
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions impacted the county through the end of the month.
Drought, Cooke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe drought conditions impacted northwestern portions of the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 1 to 30, 2023$39 million · 47 events
- Drought in Texas, November 1 to 13, 2023$110 million · 8 events
- Wildfire in Colorado, November 1 to 30, 2023$2.0 million · 1 event
- Wildfire in Colorado, November 1 to 21, 2023$1.0 million · 1 event
- Wildfire in Colorado, November 1 to 27, 2023$250,000 · 1 event
- Drought in Iowa, November 1 to 30, 202345 events
- Drought in New Mexico, November 1 to 30, 202339 events
- Drought in Louisiana, November 1 to 30, 202336 events
- Drought in Tennessee, November 1 to 30, 202331 events
- Drought in Virginia, November 1 to 30, 202324 events
- Drought in Georgia, November 1 to 30, 202323 events
- Drought in Kansas, November 1 to 30, 202322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1148144, 1148145, 1148146, 1148147, 1148148, 1148149.